Alert archive / Florida / Coastal Flood Statements in 2017
Coastal Flood Statement 3, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Nov 5, 2017, 3:17 AM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2017, 3:17 AM EST (08:17 UTC)
- Expired
- Nov 5, 2017, 9:52 AM EST
- In force
- 7 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.3 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 219 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
062 WHUS42 KMFL 050817 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 317 AM EST SUN NOV 5 2017 FLZ168-172-173-051630- /O.NEW.KMFL.CF.S.0003.171105T0817Z-171106T0300Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-DADE- 317 AM EST SUN NOV 5 2017 ...MINOR COASTAL FLOODING POSSIBLE DURING HIGH TIDE TODAY... * COASTAL FLOODING TIMING...THE HIGH TIDE WILL BE BETWEEN 8 AM TO 10 AM EST THIS MORNING AND AGAIN BETWEEN 8 PM TO 10 PM EST THIS EVENING. * COASTAL FLOODING IMPACTS...POSSIBLE MINOR FLOODING OF COASTAL ROADS, PARKING LOTS, AND DOCKS IN VULNERABLE AREAS DURING THE TIMES OF HIGH TIDE. $$ HTTP://WWW.WEATHER.GOV/MIAMI
1 follow-up statement
013 WHUS42 KMFL 051452 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 952 AM EST SUN NOV 5 2017 FLZ168-172-173-051600- /O.CAN.KMFL.CF.S.0003.000000T0000Z-171106T0300Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-DADE- 952 AM EST SUN NOV 5 2017 THE MIAMI BEACH POLICE DID NOT REPORT ANY COASTAL FLOODING DURING THE HIGH TIDE THIS MORNING WHICH WAS AT 3.67 FEET. THE NEXT HIGH TIDE WILL BE BETWEEN 830 AND 930 PM TONIGHT WHICH IS FORECAST TO BE LOWER AT 3.41 FEET. THEREFORE, THE COASTAL FLOOD STATEMENT WILL BE CANCELLED FOR TONIGHT ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA. $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Nov 5, 3:16 AM EST, 1 minute earlier.
Area forecast discussion, Nov 5, 3:16 AM EST, 1 minute before
Area Forecast Discussion National Weather Service Miami FL 316 AM EST Sun Nov 5 2017 .DISCUSSION... Short Term (Today-Tuesday)...models depict prevailing deep high pressure anchored to the west of the state, and sfc ridging across South Florida through mid-week. This synoptic setup will keep the area under mainly NNE flow, generally stable conditions, and keeping low chances of rain for most of the short term. With the light winds in place and enhanced radiational cooling at night, periods of patchy fog are possible early Monday Morning, mainly interior and west coast areas. Temperatures will remain slightly above normals for most locations. Long Term (Tuesday night-Saturday)...the synoptic pattern seems to modify a little by the end of the work week week as a mid lvl short wave trough and a sfc disturbance develop to the north of the state. However, it may only translate into slightly better chances for showers Friday afternoon. Otherwise, not a lot of changes through the long term. && .MARINE...benign marine weather is expected for all South florida waters through the mid-week. A northeast wind may be gusty at times, and may cause a few issues for small craft through the week. Therefore, operators of small craft should remain well informed with the latest marine forecast and use caution while out on the open waters. && .BEACH FORECAST...a coastal flood statement is now in effect for the entire Atlantic coast with possible modest water level increases today with the arrival of the king tides. Best chances of experiencing some tidal flooding will be between 8-10 AM this morning and again 8-10 PM tonight. && .AVIATION...Drainage flow at all sites should keep current Atlc SHRA off the coast through at least daybreak. Isold SHRA may affect east coast sites through the TAF cycle thereafter, but current threat is too low to mention in forecast. Winds become NE 8-12kts for east coast after 17Z with Gulf Breeze at KAPF after 19Z. Drainage flow expected to setup again at all sites after 06/00Z tomorrow eve. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 84 69 85 71 / 20 20 20 20 Fort Lauderdale 85 71 85 72 / 20 20 20 20 Miami 85 71 86 72 / 20 10 20 20 Naples 84 69 84 70 / 10 0 10 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && DISCUSSION/MARINE...17/AR AVIATION...88/ALM
Hazardous weather outlook, Nov 4, 8:39 PM EDT, 7 hours 38 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 839 PM EDT Sat Nov 4 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 051245- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 839 PM EDT Sat Nov 4 2017 This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Astronomically high tides associated with the full moon this weekend may bring the threat for coastal flooding during high tides at vulnerable locations along the South Florida coast Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
Nearby
Coastal Flood Statements in Florida, 2017Every coastal flood statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.